Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 11, 2011, 4:01 AM EDT. It took effect at Oct 12, 2011, 12:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 12, 2011, 12:00 AM EDT
- Expired
- Oct 13, 2011, 5:51 AM EDT
- In force
- 30 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS71 KOKX 110801 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EDT TUE OCT 11 2011 ...GUSTY EAST WINDS AND ROUGH SEAS TONIGHT AND WEDNESDAY... .LOW PRESSURE WILL APPROACH FROM THE SOUTH TONIGHT AND WEDNESDAY. ANZ350-353-355-111615- /O.NEW.KOKX.SC.Y.0080.111012T0400Z-111012T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 AM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY. * LOCATION...THE WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...BUILDING TO 4 TO 7 FEET. * TIMING...STRONGEST WINDS AND ROUGHEST SEAS WILL OCCUR WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-111615- /O.NEW.KOKX.SC.Y.0080.111012T1200Z-111012T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 401 AM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY. * LOCATION...THE WATERS SURROUNDING LONG ISLAND. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
962 WHUS71 KOKX 111608 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1208 PM EDT TUE OCT 11 2011 ...GUSTY EAST WINDS AND ROUGH SEAS TONIGHT AND WEDNESDAY... .LOW PRESSURE WILL APPROACH FROM THE SOUTH TONIGHT AND WEDNESDAY. ANZ350-353-355-120015- /O.CON.KOKX.SC.Y.0080.111012T0400Z-111012T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1208 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... * LOCATION...THE WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...BUILDING TO 4 TO 7 FEET. * TIMING...STRONGEST WINDS AND ROUGHEST SEAS WILL OCCUR WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-120015- /O.CON.KOKX.SC.Y.0080.111012T1200Z-111012T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1208 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND SURROUNDING BAYS. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
088 WHUS71 KOKX 111951 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 351 PM EDT TUE OCT 11 2011 ...GUSTY EAST WINDS AND ROUGH SEAS TONIGHT AND WEDNESDAY... ANZ335-338-112100- /O.CAN.KOKX.SC.Y.0080.111012T1200Z-111012T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 351 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE NOT EXPECTED TO REACH ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-120400- /O.EXT.KOKX.SC.Y.0080.111012T0400Z-111013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT THURSDAY... * LOCATION...THE WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...BUILDING TO 4 TO 7 FEET. * TIMING...STRONGEST WINDS AND ROUGHEST SEAS WILL OCCUR WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-120400- /O.CON.KOKX.SC.Y.0080.111012T1200Z-111012T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 351 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND SURROUNDING BAYS. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
487 WHUS71 KOKX 112341 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 741 PM EDT TUE OCT 11 2011 ...GUSTY EAST WINDS AND ROUGH SEAS TONIGHT AND WEDNESDAY... ANZ350-353-355-121000- /O.CON.KOKX.SC.Y.0080.111012T0400Z-111013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 741 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT THURSDAY... * LOCATION...THE WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...BUILDING TO 4 TO 7 FEET. * TIMING...STRONGEST WINDS AND ROUGHEST SEAS WILL OCCUR WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-121000- /O.CON.KOKX.SC.Y.0080.111012T1200Z-111012T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 741 PM EDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND SURROUNDING BAYS. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
251 WHUS71 KOKX 120807 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 407 AM EDT WED OCT 12 2011 ...GUSTY EAST WINDS INTO TONIGHT ON THE COASTAL OCEAN WATERS...EASTERN SOUND AND BAYS OF LONG ISLAND... ...ROUGH SEAS INTO THURSDAY ON THE COASTAL OCEAN WATERS... ANZ350-353-355-121615- /O.CAN.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ /O.NEW.KOKX.SC.Y.0081.111012T1200Z-111013T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 AM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THURSDAY. * LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...BUILDING TO 4 TO 7 FEET BY TONIGHT. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. THE HIGHEST SEAS ARE FORECAST TO OCCUR TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-121615- /O.EXT.KOKX.SC.Y.0080.111012T1200Z-111013T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 407 AM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND SURROUNDING BAYS. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
456 WHUS71 KOKX 122017 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 417 PM EDT WED OCT 12 2011 ...GUSTY EAST WINDS INTO TONIGHT ON THE COASTAL OCEAN WATERS... EASTERN SOUND AND BAYS OF LONG ISLAND... ...ROUGH SEAS INTO THURSDAY ON THE COASTAL OCEAN WATERS... ANZ350-353-355-131000- /O.CON.KOKX.SC.Y.0081.000000T0000Z-111013T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 PM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...STRONGEST WINDS ARE EXPECTED TONIGHT. THE HIGHEST SEAS ARE FORECAST TO OCCUR TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-131000- /O.CON.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 417 PM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND SURROUNDING BAYS. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
479 WHUS71 KOKX 122317 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 717 PM EDT WED OCT 12 2011 ...HAZARDOUS CONDITIONS ON THE WATERS INTO THURSDAY... ANZ335-130930- /O.EXA.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 717 PM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * LOCATION...LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY. * WINDS...EAST 10 TO 20 KT WITH GUSTS TO AROUND 25 KT. * SEAS/WAVES...UP TO 4 FT. * TIMING...WINDS AND SEAS WILL BE GREATEST THIS EVENING...BEFORE SLOWLY SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-130930- /O.CON.KOKX.SC.Y.0081.000000T0000Z-111013T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 717 PM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...EAST 15 TO 20 KT WITH GUSTS TO AROUND 30 KT. * SEAS/WAVES...4 TO 8 FT. * TIMING...WINDS AND SEAS WILL BE GREATEST OVERNIGHT...BEFORE SLOWLY SUBSIDING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-130930- /O.CON.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 717 PM EDT WED OCT 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...UP TO 4 FT NEAR CENTRAL PORTIONS OF THE LONG ISLAND SOUND. * TIMING...WINDS AND SEAS WILL BE GREATEST THIS EVENING...BEFORE SLOWLY SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
837 WHUS71 KOKX 130820 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 420 AM EDT THU OCT 13 2011 ...GUSTY WINDS THROUGH AROUND SUNRISE THIS MORNING... ...ROUGH SEAS ON THE COASTAL OCEAN WATERS THROUGH TONIGHT... ANZ350-353-355-131630- /O.EXT.KOKX.SC.Y.0081.000000T0000Z-111014T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 420 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTHEAST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...WIND GUSTS WILL DIMINISH BELOW SMALL CRAFT LEVELS THIS MORNING. THE HIGHEST WAVES SHOULD BE EXPERIENCED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-131000- /O.CON.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 420 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...WIND GUSTS SHOULD SUBSIDE BELOW SMALL CRAFT LEVELS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
548 WHUS71 KOKX 130951 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 551 AM EDT THU OCT 13 2011 ...GUSTY WINDS THROUGH AROUND SUNRISE THIS MORNING... ...ROUGH SEAS ON THE COASTAL OCEAN WATERS THROUGH TONIGHT... ANZ330-335-340-345-131100- /O.CAN.KOKX.SC.Y.0080.000000T0000Z-111013T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 551 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM... WIND GUSTS HAVE FALLEN BELOW 25 KT...THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$ ANZ350-353-355-131800- /O.CON.KOKX.SC.Y.0081.000000T0000Z-111014T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 551 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTHEAST 5 TO 15 KT WITH OCCASIONAL GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...THE HIGHEST WAVES SHOULD BE EXPERIENCED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 4:00 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 11, 4:00 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT TUE OCT 11 2011
.SYNOPSIS...
HIGH PRESSURE TO THE NORTH TODAY WILL GIVE WAY TO LOW PRESSURE THAT
WILL APPROACH FROM THE SOUTH TONIGHT AND WEDNESDAY. LOW PRESSURE
WILL PUSH ACROSS THE REGION WEDNESDAY NIGHT BEFORE LIFTING
NORTHEASTWARD ON THURSDAY. A STRONGER LOW MOVES INTO THE GREAT
LAKES REGION. A COLD FRONT MOVES ACROSS THE AREA FRIDAY AS THE
STORM LIFTS INTO EASTERN CANADA AND HIGH PRESSURE BUILDS TO THE
SOUTH FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RIDGE CONTINUES TO WEAKEN/EJECT EAST AS ALL MODELS SHOW AMPLIFYING
TROUGH MAKING EASTWARD PROGRESS TODAY. SOUTHERLY MID AND UPPER
LEVEL FLOW WILL ALLOW CIRRUS ASSOCIATED WITH SOUTHERN LOW PRESSURE
TO SWEEP NORTHWARD ACROSS THE AREA. SUNSHINE TODAY WILL BE
FILTERED BY THESE HIGH CLOUDS.
AS A SFC HIGH PRESSURE CENTER PASSES WELL TO THE NORTH...THE
PRESSURE GRADIENT WILL TIGHTEN...ALLOWING FOR AN EASTERLY WIND FLOW.
STRENGTHENING MARINE LAYER WILL ENSURE MUCH COOLER TEMPS...ALBEIT
STILL A FEW DEGREES ABOVE NORMAL. READINGS WILL FALL WELL SHY OF
THE NEAR AND IN SOME CASES RECORD HIGHS WE HAVE SEEN THE PAST FEW
DAYS.
A MOS BLEND SEEMS REASONABLE AND ACCEPTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
MODELS IN OVERALL AGREEMENT...IF NOT WITH SPECIFIC DETAILS...ON
TROUGH ADVANCING EAST...STEERING SFC LOW PRESSURE NORTHWARD THIS
TIME FRAME.
EXPECT CLOUDS TO LOWER AND THICKEN TONIGHT...MAINLY MID/HIGH CLOUDS
THOUGH AS BOUNDARY LAYER WILL TAKE TIME TO MOISTEN FROM THE VERY DRY
AIRMASS THAT IS BEING REPLACED. TEMPS WILL FALL LITTLE TONIGHT...AND
A SMALL DISPARITY IN REGIONAL TEMPS EXPECTED DUE TO EAST WIND FLOW
AND INCREASING CLOUDS.
ON WEDNESDAY...SFC LOW MOVES UP ACROSS THE MID ATLANTIC STATES.
INCREASING DEEP LAYER MOISTURE...AND LOW LEVEL LIFT WILL RESULT
IN LIGHT RAIN ADVANCING FROM THE SOUTH. AGAIN...LOW LEVELS STILL
NEED TO MOISTEN...BUT WOULD ANTICIPATE RAIN TO COMMENCE IN AND AROUND
NYC METRO SOMETIME WEDNESDAY MORNING...AND LATE AFTERNOON ACROSS
INTERIOR SRN CT. ISENTROPIC LIFT AND PLENTY OF WARM AIR ADVECTION
WILL PROVIDE AMPLE UPWARD MOTION FOR RAIN TO BECOME MODERATE IN
INTENSITY LATE IN THE DAY...MAINLY FOR COASTAL SECTIONS.
PRECIPITABLE WATERS FORECAST BY GFS AND NAM OVER 200 PERCENT OF
NORMAL BY LATE DAY. DID NOT INCLUDE THUNDER ATTM DUE TO WEAK LAPSE
RATES/AVAILABLE CAPE. HOWEVER...A RUMBLE OF THUNDER POSSIBLE IN
ANY LATE DAY BANDS WITH BEST CHANCE FOR STORMS TO OUR SOUTH.
WITH THE RAIN/CLOUDS AND EAST/NORTHEAST WINDS...TEMPS WILL STRUGGLE
TO RISE INTO THE 60S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE LIFTS NORTHWARD ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY BRINGING PERIODS OF RAIN...SOME WHICH COULD BE MODERATE TO
LOCALLY HEAVY AT TIMES. AS THE LOW PASSES OVER THE REGION...A DEEP
EASTERLY FLOW WILL BECOME SOUTHERLY. BY THURSDAY AFTERNOON...SOME
DRIER WEATHER MAY BE POSSIBLE ACROSS THE WESTERN HALF OF THE
CWA...HOWEVER THE LATEST 00Z GUIDANCE WANTS TO KEEP POPS ACROSS
EASTERN SECTIONS.
THURSDAY NIGHT...A DEEPER LOW MOVES INTO THE GREAT LAKES WITH AN
ASSOCIATED COLD FRONT CROSSING THE AREA FRIDAY. WILL CARRY CHANCE
POP SHOWERS. BEHIND THE FRONT MUCH COOLER AND DRIER AIR MOVES IN FOR
THE WEEKEND AND THE FIRST PART OF NEXT WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE SLOWLY RETREATS NORTHEAST INTO THE CANADIAN MARITIME
PROVINCES INTO TONIGHT.
VFR. PRIMARILY HIGH CLOUDS TODAY...LOWERING TO A MID DECK THIS EVENING.
LIGHT AND VARIABLE WINDS...BECOMING NE AT 6-9KT AT ALL BUT KSWF
TOWARDS THE BEGINNING OF THE MORNING PUSH. WINDS VEER TO ENE BY
MID MORNING...AND BECOME GUSTY TO AROUND 15 KT AT NYC/LONG
ISLAND/WESTERN CT COASTAL TERMINALS. COASTAL CT AND KHPN WINDS
VEER TO THE ESE THIS AFTERNOON. WINDS BECOME ESE AT 6-9 KT
THROUGHOUT THIS EVENING.
OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...VFR. LIGHT RAIN
POSSIBLE AT NYC/NJ TERMINALS A LITTLE AFTER 12Z.
LATE WEDNESDAY MORNING/WEDNESDAY AFTERNOON...SUB-VFR POSSIBLE IN
RAIN...WHICH DEVELOPS FROM SW TO NE ACROSS AREA TERMINALS FROM
LATE MORNING INTO AFTERNOON. COMPRESSION IN LOW LEVELS POSSIBLE BY
WEDNESDAY AFTERNOON.
WEDNESDAY NIGHT-THURSDAY...SUB VFR CONDITIONS IN RAIN.
THURSDAY NIGHT-FRIDAY...SUB-VFR CONDITIONS POSSIBLE IN SCT SHRA.
FRIDAY NIGHT-SATURDAY...VFR.
&&
.MARINE...
HIGH PRESSURE PASSES WELL TO THE NORTH TODAY AS LOW PRESSURE OVER
THE SERN STATES BEGINS TO MOVE NORTHWARD. A TIGHTENING PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEMS WILL RESULT IN INCREASING
EASTERLY WINDS. A FEW GUSTS SOUTH OF LONG ISLAND OVER 20 KTS IS
POSSIBLE FOR A TIME THIS MORNING BEFORE WINDS BRIEFLY DIMINISH
SOMEWHAT. HOWEVER...WINDS INCREASE OVER THE WATERS SOUTH OF LONG
ISLAND TO SMALL CRAFT LEVELS OVERNIGHT TONIGHT. AS LOW LEVEL JET
STRENGTHENS...WINDS SHOULD INCREASE FURTHER ON WEDNESDAY...AND
THE WATERS SURROUNDING LONG ISLAND SHOULD ALSO EXPERIENCE GUSTS TO
25 KTS BY WEDNESDAY AFTERNOON.
IN ADDITION...RELATIVELY TRANQUIL SEAS WILL BECOME RATHER ROUGH AS
THE INCREASING EASTERLY FETCH IS REALIZED. SMALL CRAFT ADVISORY WILL
BE ISSUED BEGINNING TONIGHT FOR THE OCEAN WATERS...AND WEDNESDAY FOR
THE WATERS SURROUNDING LONG ISLAND.
A LONG PERIOD OF SCA CONDITIONS ON THE OCEAN WATERS IS EXPECTED AS A
LOW PRESSURE SYSTEM PASSES NEAR THE AREA WATERS ON
THURSDAY...FOLLOWED BY A COLD FRONTAL PASSAGE ON FRIDAY. THE HIGHEST
SEAS AND STRONGEST WIND GUSTS ARE EXPECTED ON WEDNESDAY NIGHT AND
THURSDAY AS THE PRESSURE GRADIENT TIGHTENS AS THE LOW PASSES NEAR
THE WATERS...AND WITH THE COLD FRONTAL PASSAGE ON FRIDAY.
AS HIGH PRESSURE BUILDS SOUTH OF THE REGION THIS WEEKEND...SEAS WILL
SLOWLY FALL BELOW SCA CONDITIONS ON SUNDAY.
&&
.HYDROLOGY...
DRY TODAY AND TONIGHT. RAIN THEN MOVES IN FROM SOUTH TO NORTH
WEDNESDAY AND CONTINUES WEDNESDAY NIGHT BEFORE TAPERING OFF
THURSDAY. BASIN AVERAGES OF 3/4 OF AN INCH TO ONE INCH ARE EXPECTED.
OF COURSE LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE HEAVIEST RAIN
LOOKS TO OCCUR LATE WEDNESDAY OR WEDNESDAY NIGHT. AT THIS TIME...I
DO NOT EXPECT FLOODING TO OCCUR...OTHER THAN LOCAL POOR DRAINAGE
OR URBAN FLOODING.
&&
.TIDES/COASTAL FLOODING...
FULL MOON IS TONIGHT. ASTRONOMICAL TIDES ARE NOT EXCESSIVELY
HIGH...BUT THE MORNING HIGH TIDE ON WEDNESDAY WILL NEED TO BE
WATCHED. INCREASING EAST/NORTHEAST WINDS WILL PILE WATER UP ALONG
THE SHORES OF WESTERN LONG ISLAND SOUND...NY HARBOR AND THE SOUTH
SHORE BAYS OF LONG ISLAND. DEPARTURES OF 1 1/2 TO 2 FEET ABOVE
WOULD BE NEEDED TO REACH MINOR CSTL FLOODING THRESHOLDS...AND I DO
NOT ANTICIPATE THIS. LATER SHIFTS CAN REASSESS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT WEDNESDAY FOR
ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
WEDNESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...MALOIT
MARINE...BC/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...PWHazardous weather outlook, Oct 10, 4:21 AM EDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 421 AM EDT MON OCT 10 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-110900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 421 AM EDT MON OCT 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.